Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Truvada/Kaletra absorbtion rate
Jul 26, 2009

Greetings

I am on day 23 of a 28 day PEP of the above meds. I have had diarhea from day 1 usually 1-2 hours after taking the meds. I have tried to take these meds with food - not a problem in the evening - but I have 0 appetite in the morning - so usually a piece of bread, or very little yoghurt or appleauce. Regardless, the diarhea occurs 1-2 hours after ingestion (morning or evening)

Given the above am I recieving benefit from these meds or are they just being purged from my body? The diarhea smells a lot like the meds(Kaletra) and I am concerned that they are not being absorbed.

I went into this PEP thinking there is a very good chance that I would remain negative - but the above is really concerning me!

Thank you

Response from Dr. Henry

Many HIV+ pxs have considerable diarrhea when taking Kaletra/Truvada and there is a fairly uniform good response so absorption of the drugs is usually quite good despite loose stools/diarrhea. KH



Previous
videx, epivir and stocrin
Next
rash on my upper back & shoulders

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement